Lightning, Cocke
- When
- May 10, 4:27 PM EST
- Where
- Cocke County, Del Rio
- Injuries
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
One person was injured by lightning while sitting on there porch in Del Rio.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
One person was injured by lightning while sitting on there porch in Del Rio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 10, 1:50 PM EST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT MON MAY 10 2004 .SHORT TERM (TONIGHT THROUGH TUESDAY)...MOISTURE CONTINUES TO BUILD INTO THE REGION AS THE HIGH PRESSURE RIDGE SLIPS FURTHER EASTWARD. A WEAK FRONT WILL SLOWLY DRIFT CLOSER TO THE AREA...HOWEVER IT IS UNCERTAIN IF IT WILL EVER CLEAR THE REGION BEFORE DISIPATING. CLOUD COVER WILL SLOWLY INCREASE...AND TEMPERATURES ON TUESDAY WILL BE SLIGHTLY COOLER THAN THE PAST SEVERAL DAYS DUE TO THE INCREASE IN CLOUDS AND ALSO A SLIGHT INCREASE IN RAINFALL COVERAGE. OVERNIGHT LOWS WILL BE A FEW DEGREES WARMER DUE TO LESS RADIATIONAL COOLING. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...WEAK SHORTWAVES EXPECTED TO ROTATE THROUGH THE REGION THIS WEEK. MOISTURE LIMITED...BUT STILL UNSTABLE...WILL CONTINUE WITH DIURNAL CHANCE POPS ON WEDNESDAY AND THURSDAY. COLD FRONT MOVES INTO THE OHIO VALLEY ON FRIDAY AND STALLS TO OUR NORTH. STILL DECENT MOISTURE AND INSTABILITY AHEAD OF IT INTO OUR AREA...KEPT CHANCE POPS FROM FRIDAY THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 61 84 63 83 / 20 40 30 30 KNOXVILLE, TN 61 82 62 82 / 10 30 30 30 BRISTOL, TN 56 81 58 80 / 20 30 30 30 OAK RIDGE, TN 61 82 62 82 / 10 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 410 AM EDT MON MAY 10 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-110900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 410 AM EDT (310 AM CDT) MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...AS TEMPERATURES ONCE AGAIN CLIMB INTO SUMMER-LIKE VALUES OF MID 70S TO UPPER 80S ACROSS THE AREA. ISOLATED SHOWERS OR THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE...EVEN OUTSIDE OF THE HIGHER TERRAIN AREAS AS MOISTURE INCREASES SLIGHTLY. THESE SHOWERS AND STORMS WILL BE DRIFTING VERY SLOWLY EASTWARD...WITH THE POSSIBILITY OF LOCALLY HEAVY RAINS AND SMALL HAIL WITH THE STRONGEST STORMS. THE SHOWERS AND STORMS SHOULD DISSIPATE BEFORE MIDNIGHT...AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...DUE TO A MOIST AND UNSTABLE SUMMER-LIKE AIRMASS PERSISTING ACROSS THE REGION. THE BEST CHANCES WILL BE DURING THE AFTERNOON AND EVENING HOURS...WITH A FEW STRONG STORMS POSSIBLE. HOWEVER...AT THIS TIME NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
332 PM EDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 7 NE TELLICO PLAINS 35.44N 84.21W
05/10/2004 1.00 INCH MONROE TN TRAINED SPOTTER
QUARTER SIZED HAIL IN THE RAFTER AREA.
&&
FERRELLThe Knoxville radar (KMRX), 37 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395145.